Colorado, 2025

Flash Flood in Colorado, July 30, 2025

July 30, 2025 · NWS PUB · 1 event in 1 county or zone

5-2 inches led to flash flooding around Monument and Black Forest.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Heavy rainfall of 1.5-2 inches led to flash flooding around Monument and Black Forest.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 30, 1:50 PM MST, 23 minutes earlier. Its key messages:

  • Flash Flooding potential continues into tonight and tomorrow.
  • Chances for below normal temperatures and continued showers and storms persist into Friday.
  • A warming and drying trend begins on Saturday, with above normal temperatures and very dry conditions expected by early next week.
Area forecast discussion, Jul 30, 1:50 PM MST, 23 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
250 PM MDT Wed Jul 30 2025

.KEY MESSAGES...

- Flash Flooding potential continues into tonight and tomorrow.

- Chances for below normal temperatures and continued showers
  and storms persist into Friday.

- A warming and drying trend begins on Saturday, with above
  normal temperatures and very dry conditions expected by early
  next week.

&&

.SHORT TERM /THROUGH THURSDAY/...
Issued at 241 PM MDT Wed Jul 30 2025

Currently..

Temperatures are in the 70s on our plains and over our mountain
valleys as of 1 PM, with dewpoints primarily in the 50s. There are a
few dewpoints in the 60s on the far eastern plains and a few 40s
over the San Luis Valley. Winds are mainly easterly over the plains,
with scattered to broken mid and upper-level cloud decks. Showers
and thunderstorms began over the central mountains and are
widespread over Lake, Chaffee, and Saguache counties spreading
into the Pikes Peak region as of 230 PM. Storms have been
moving ENE but are expected to shift to a more easterly and
eventually ESEerly motion throughout the afternoon and evening.
Storm motions are slow.

Rest of Today and Tonight..

A Flash Flood Watch remains in effect through 10 PM for all of our
eastern mountains, the Pikes Peak region, Fremont County, the I-25
corridor, and eastwards onto portions of our plains. Heavy rain is
expected with widespread thunderstorms today. Thunderstorms will
continue to slowly push east across the I-25 corridor through this
afternoon, then eastwards onto the plains later this evening,
clearing into Kansas throughout the very early morning hours of
tomorrow. Overcast skies will keep temperatures mild on our plains,
with lows ranging from upper 50s to low 60s. Clearing skies over the
high country and high mountain valleys will give way to cooler
temperatures in the 30s and 40s. Clearing skies over the San Luis
Valley could also lead to patchy fog and low cloud development
early tomorrow morning. If southeasterly winds redevelop early
enough along the I-25 corridor, patchy fog will also be
possible for portions of our mountain adjacent plains as well.

Tomorrow..

The upper ridge axis remains in place as we head into tomorrow,
leading to southwest flow aloft and moist southeasterly flow at the
surface. Overnight convection and outflow boundaries surging
easterly across the plains will lead to very moist start to our day,
especially on the plains. Much of the area will start out the day
with 100% rh and dewpoints in the 50s and 60s. PWATs do begin to
decrease slightly as we head into tomorrow, especially over the high
country. Values look to drop from around 1.0 down closer to 0.8 over
the eastern mountains, with lesser amounts further westwards. On the
plains, vlaues decrease from 1.0-1.4 to more like 0.8-1.2. QPF
amounts remain very similar to today though, ranging from 0.2 to 0.5
along the I-25 corridor, with highest amounts over eastern Fremont
and Pueblo counties, where easterly upslope will be favored. The WPC
has the entire forecast outlined for another marginal risk of Flash
Flooding for tomorrow. For now, have held off on Watch issuance, in
favor of waiting to see more high res trends, along with trends from
today's rainfall. At this time though, Flash Flood Watch issuance
for tomorrow does seem likely (70% chance), with heavy rainfall and
Flash Flooding possible for much of the area. Of course, this will
be highly dependent on where individual storms end up, and which
areas may end up being too stable as well. As for the severe risk,
SPC has portions of the Pikes Peak region in a marginal risk for
severe weather for tomorrow. Though instability will be on the
higher end, ranging from 1500-2000 J/Kg depending on which model you
ask, shear looks to be maximized over northern portions of our
forecast area, with the wave passing to our north tomorrow.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Issued at 301 AM MDT Wed Jul 30 2025

Friday...Upper ridge starts to flatten out and build back
across AZ and southern CA, allowing for more of a southern
surface flow and slightly warmer aftn temperatures. However,
low-level moisture pool remains rich with little change to
dewpoints, and an upper disturbance crossing the Rockies through
the day will provide the spark for another round of afternoon
and evening convection. Storm movement will likely be to the
east, and QPF is reduced compared to Thu. However, forecast CAPE
is very high especially near the eastern border through the
late aftn, coinciding with a bulk shear maxima. Current SPC
guidance is just indicating General thunder across much of
Colorado, but would not be surprised if this gets adjusted as
well. Though QPF is lower, there is plenty of storm fuel to tap
into and flash flooding will continue to be a concern for
susceptible areas after rainfall from the previous days. Plan on
highs in the upper 70s to lower 80s for the high valleys, and
upper 70s to upper 80s for the plains.

Saturday through Tuesday...Long range models indicate that the upper
ridge of high pressure starts to build back into the Four Corners
region over the weekend and into the beginning of the next work
week. Scattered mt convection will reoccur once again for Sat, but
then Sunday onward will see just isolated activity each aftn and eve
for much of the area. A warming trend will settle in as well, with
highs climbing back into the 90s for the plains, and mid to upper
80s for the high valleys. Moore

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 241 PM MDT Wed Jul 30 2025

VFR conditions are expected for the next few hours before chances
for showers and thunderstorms move in later this afternoon and this
evening. Generally from 20Z through around 02Z, chances for showers
and storms look to move over each station, with brief reductions to
MVFR visibilities possible due to heavier rainfall within
thunderstorms. Lingering showery activity will be possible through
around 08Z as well, especially at KCOS and KPUB. After showers and
storms clear to the east, winds are expected to shift easterly as
well. This will increase chances for MVFR and IFR ceilings and
visibilities early Thursday morning, generally from 10Z onwards.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 10 PM MDT this evening for COZ072>089-093-
094.

&&

SHORT TERM...EHR/KT
LONG TERM...MOORE
AVIATION...EHR
Hazardous weather outlook, Jul 30, 10:26 AM MST, 3 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1126 AM MDT Wed Jul 30 2025

COZ058>089-093>099-311730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1126 AM MDT Wed Jul 30 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous showers and thunderstorm can be expected
this afternoon and evening, with the best coverage over and near
the higher terrain. Slow movement of these storms, along with
increased available moisture, will lead to the potential for
heavy rainfall and flash flooding. Areas with highest risk for
Flash Flooding include area burn scars, the Chalk Cliffs,
urban areas, and areas where soils may be saturated from
previous rainfall. A Flash Flood Watch is in place over and
near the Southeast Mountains into the adjacent plains from 1PM to
10PM this evening. Other storm threats include gusty winds up to
45 mph, with one or two storms across the southeast plains
possibly producing strong winds up to 60 mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms with potentially heavy rainfall are forecast
Thursday and Friday across southern Colorado. The main concerns
for thunderstorms will be lightning and heavy rainfall. Flash
flooding will be possible, especially in areas that have seen
recent heavy rainfall, urban areas and burn scars.

Drier, hotter conditions move into the region over the weekend
into early next week. Mountain areas could see a few daily
afternoon and evening showers and thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

EHR/27

In the hours before

Special weather statement, Jul 30, 12:50 PM MST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
150 PM MDT Wed Jul 30 2025

COZ081-302015-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
150 PM MDT Wed Jul 30 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TELLER COUNTY
THROUGH 215 PM MDT...

At 149 PM MDT, Doppler radar was tracking a strong thunderstorm near
Westcreek, or 25 miles northwest of Colorado Springs. This
thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Woodland Park and Divide.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3899 10503 3890 10515 3913 10529 3913 10504
TIME...MOT...LOC 1949Z 311DEG 2KT 3910 10516

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Ehr
Special weather statement, Jul 30, 1:28 PM MST, 45 minutes before
Special Weather Statement
National Weather Service Pueblo CO
228 PM MDT Wed Jul 30 2025

COZ081-082-084-085-302100-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
228 PM MDT Wed Jul 30 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES THROUGH 300 PM MDT...

At 227 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Palmer Lake to Woodland Park. Movement was east
at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Northwestern Colorado Springs, Woodland Park, Monument, Air Force
Academy, Manitou Springs, Palmer Lake, Green Mountain Falls, Pikes
Peak, Crystola, Chipita Park, Gleneagle, and Cascade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3878 10500 3877 10507 3899 10511 3913 10498
      3913 10468
TIME...MOT...LOC 2027Z 265DEG 20KT 3912 10494 3899 10506

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ehr
Special weather statement, Jul 30, 2:00 PM MST, 13 minutes before
Special Weather Statement
National Weather Service Pueblo CO
300 PM MDT Wed Jul 30 2025

COZ081-084-085-302130-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
300 PM MDT Wed Jul 30 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN EL PASO COUNTY
THROUGH 330 PM MDT...

At 259 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Air Force Academy to Manitou Springs. Movement
was east at 15 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Colorado Springs, Monument, Air Force Academy, Manitou Springs, Black
Forest, and Gleneagle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3901 10467 3871 10486 3876 10493 3879 10493
      3883 10497 3905 10485
TIME...MOT...LOC 2059Z 276DEG 11KT 3897 10486 3884 10491

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Ehr
Special weather statement, Jul 30, 2:00 PM MST, 13 minutes before
Special Weather Statement
National Weather Service Pueblo CO
300 PM MDT Wed Jul 30 2025

COZ081-084-085-302130-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
300 PM MDT Wed Jul 30 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN EL PASO COUNTY
THROUGH 330 PM MDT...

At 259 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Air Force Academy to Manitou Springs. Movement
was east at 15 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Colorado Springs, Monument, Air Force Academy, Manitou Springs, Black
Forest, and Gleneagle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3901 10467 3871 10486 3876 10493 3879 10493
      3883 10497 3905 10485
TIME...MOT...LOC 2059Z 276DEG 11KT 3897 10486 3884 10491

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Ehr
Local storm report, Jul 30, 2:11 PM MST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
311 PM MDT Wed Jul 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     Tornado          5 W Westcliffe          38.14N 105.56W
07/30/2025                   Custer             CO   Trained Spotter

            Spotter sees a tornado on the ground looking
            east-southeast from her location.

&&
Local storm report, Jul 30, 2:13 PM MST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
313 PM MDT Wed Jul 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     Tornado          4 SW Westcliffe         38.10N 105.53W
07/30/2025                   Custer             CO   Trained Spotter

            CU41 called in and could see a tornado on
            the ground looking ESE from her location.

&&

The radar

The Denver radar (KFTG), 80 km away, was scanning. The volume nearest the first event began at 21:12 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, El Paso

When
July 30, 2:13 PM MST
Where
El Paso County, 0.64 mi NE of Palmer Lake to 6.63 mi SSW of (Aff)usaf Acdmy Colo
Cause
Heavy Rain
Reported by
Public
Coordinates
39.127, -104.913

Flooded roadways, small streams overflowing banks, road closures, vehicles stranded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1274571.